Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 13, 2011, 2:25 PM CDT for Fayette County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 13, 2011, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WWUS84 KBMX 131925
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED JUL 13 2011
ALZ013-132000-
FAYETTE AL-
225 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE COUNTY UNTIL 300
PM CDT...
AT 222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BERRY...OR 14 MILES SOUTH OF CARBON HILL...MOVING
SOUTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOLEY SPRINGS...
BERRY...
BANKSTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3378 8768 3380 8755 3374 8753 3370 8753
3369 8751 3361 8748 3361 8771
TIME...MOT...LOC 1925Z 015DEG 8KT 3370 8759
$$
61What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:38 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 13, 12:38 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1238 PM CDT WED JUL 13 2011 .UPDATE...FOR MORNING TRENDS AND 18Z AVIATION. && .DISCUSSION... NO CHANGES NEEDED TO THE FORECAST THIS MORNING. HOT AND MUGGY AGAIN TODAY WITH A FEW ISOLATED THUNDERSTORMS ALREADY DEVELOPING. THERE IS NOTICEABLE BOUNDARY MOVING IN FROM THE NORTH THAT COULD PRODUCE MORE WIDESPREAD COVERAGE IN THE NORTHWESTERN COUNTIES ALONG WITH APPROACHING SHORTWAVE. WILL SEE HOW THINGS DEVELOP BUT CURRENT 50 POP LOOKS GOOD AT THE MOMENT. && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS FOR TODAY AS THE UPPER RIDGE HAS SHIFTED BACK TO THE PLAINS STATES AS AN UPPER TROUGH APPROACHES THE DEEP SOUTH. PRECIPITATION COVERAGE WILL DECREASE TONIGHT WITH SOME PATCHY BR POSSIBLE. OTHERWISE VFR CONDITIONS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88
Hazardous weather outlook, Jul 13, 1:21 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT WED JUL 13 2011 ALZ011>015-017>050-141822- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 121 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH 8 PM... WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 1:18 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CDT WED JUL 13 2011 ALZ022-023-131845- PICKENS AL-TUSCALOOSA AL- 118 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA AND EASTERN PICKENS COUNTIES UNTIL 145 PM CDT... AT 117 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GORDO...MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ELROD... BUHL... PIONEER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3315 8769 3315 8793 3335 8793 3336 8772 TIME...MOT...LOC 1818Z 356DEG 11KT 3327 8783 61
Special weather statement, Jul 13, 1:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CDT WED JUL 13 2011 ALZ022-131915- PICKENS AL- 150 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKENS COUNTY UNTIL 215 PM CDT... AT 145 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR REFORM...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GORDO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3328 8784 3323 8798 3339 8804 3345 8791 TIME...MOT...LOC 1850Z 336DEG 12KT 3336 8795 61
Special weather statement, Jul 13, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED JUL 13 2011
ALZ013-132000-
FAYETTE AL-
225 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE COUNTY UNTIL 300
PM CDT...
AT 222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BERRY...OR 14 MILES SOUTH OF CARBON HILL...MOVING
SOUTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOLEY SPRINGS...
BERRY...
BANKSTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3378 8768 3380 8755 3374 8753 3370 8753
3369 8751 3361 8748 3361 8771
TIME...MOT...LOC 1925Z 015DEG 8KT 3370 8759
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:06 PM CDT | Special Weather Statement | BMX | Bibb | 39 min |
| Jul 12, 7:27 PM CDT | Special Weather Statement | BMX | Hale | 33 min |
| Jul 12, 7:50 PM CDT | Special Weather Statement | BMX | Lowndes | 25 min |
| Jul 13, 1:18 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 27 min |
| Jul 13, 1:50 PM CDT | Special Weather Statement | BMX | Pickens | 25 min |
| Jul 13, 2:30 PM CDT | Special Weather Statement | BMX | Winston | 30 min |
| Jul 13, 2:41 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jul 13, 2:45 PM CDT | Special Weather Statement | BMX | Shelby | 30 min |
| Jul 13, 2:56 PM CDT | Special Weather Statement | BMX | St. Clair | 34 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Jul 13, 3:38 PM CDT | Areal Flood Advisory | BMX | Jefferson | 112 min |
| Jul 13, 3:46 PM CDT | Special Weather Statement | BMX | Macon | 44 min |
| Jul 13, 4:12 PM CDT | Special Weather Statement | BMX | Sumter | 33 min |
| Jul 13, 4:15 PM CDT | Special Weather Statement | BMX | Lamar | 30 min |
| Jul 13, 4:37 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
| Jul 13, 5:15 PM CDT | Special Weather Statement | BMX | Dallas | 30 min |
| Jul 13, 5:19 PM CDT | Special Weather Statement | BMX | Elmore | 26 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.